MAUDE Adverse Event Report: US ENDOSCOPY LARIAT; SNARE

US ENDOSCOPY LARIAT; SNARE
Model Number 00711119
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation into the reported event is in progress; a follow-up mdr will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported that during a patient procedure their lariat snare fell apart.There was a "flash" observed, and the cautery was stopped.The procedure was completed successfully using a different hot snare.No report of injury.
 
Additional Manufacturer Narrative
The device subject of the reported event was returned to steris for evaluation; the evaluation revealed charred marks on the loop of the snare, and it was confirmed that the device was broken.In addition, there were multiple kinks found in the drive cable, and the hypotube was bent in the handle assembly.Based on the evaluation of the device, the reported event could not be duplicated.Steris offered in-service training on the proper use and operation of the lariat snare; however, the user facility declined.The instructions for use states, "prior to clinical use, inspect and familiarize yourself with the device.If there is evidence of damage, do not use this product and contact your local product specialist.The following conditions may not allow the lariat® snare device to function properly: advancing the handle to the open position with too much speed or force, attempting to pass or open the device in an extremely articulated endoscope, attempting to actuate the device in an extremely coiled position and/or actuating the device when the handle is at an acute angle in relation to the sheath." the device history record was reviewed for the subject lot and confirmed the lot was manufactured according to specifications; no abnormalities were noted.A 3-year complaint review indicates this to be an isolated event.No additional issues have been reported.

Brand Name
LARIAT
Common Device Name
SNARE
Manufacturer (Section D)
US ENDOSCOPY
5976 heisley road
mentor 44060
Manufacturer (Section G)
US ENDOSCOPY
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor 44060
4404130648
MDR Report Key22118040
Report Number1528319-2025-00045
Device Sequence Number7062872
Product Code FDI
UDI-Device Identifier00724995182632
UDI-Public(01)00724995182632(11)240926(17)270926(10)11084997
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00711119
Device Catalogue Number00711119
Device Lot Number(10)11084997
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown